MAUDE Adverse Event Report: ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING

ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Model Number 1011834HJ
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.The xience xpedition referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified right coronary artery.An unspecified xience alpine failed to cross for an unknown reason.Then a xience xpedition failed to cross due to anatomy and the whisper guide wire.As the xpedition was being removed it got stuck on the whisper guide wire.Both devices were removed as a single unit.Once outside the anatomy, it was noted that the guide wire had a fracture.There was no report of adverse patient effects or clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.Return of the sds and guide wire may have further aided the analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use.The investigation determined the reported difficulty to advance/position, difficulty to remove resulting in core separation appear to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.Device code 1069 was removed.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified right coronary artery.An unspecified xience alpine failed to cross for an unknown reason.Then a xience xpedition failed to cross due to anatomy and the whisper guide wire.As the xpedition was being removed it got stuck on the whisper guide wire.Both devices were removed as a single unit.Once outside the anatomy, it was noted that the guide wire had a fracture.There was no report of adverse patient effects or clinically significant delay.No additional information was provided.Additional information received by the account subsequent to filing the initial report confirms that the whisper guide wire was broken in two pieces.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.The reported difficulty to advance and remove were unable to be confirmed due to the returned condition of the guide wire and sds.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incident(s) there is no indication of a lot specific product quality issue.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to advance/position, and difficulty to remove resulting in polymer separation appear to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.D10, h3: device status changed from not returned to returned.H6: method code 10 added.

Brand Name
HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9770384
Report Number2024168-2020-01870
Device Sequence Number11316894
Product Code DQX
UDI-Device Identifier08717648116094
UDI-Public08717648116094
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number1011834HJ
Device Catalogue Number1011834HJ
Device Lot Number8061171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2020
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer04/13/2020
06/24/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/20/2020
07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XIENCE XPEDITION; XIENCE XPEDITION
Patient Age58 YR